I have been on the Butrans 10mcg. Patch for about a month now. At first I had trouble keeping the patch on even after applying it as directed to clean, lotion free skin. I found that the upper chest and back seem to work better than the arms and under arm. I also found that I am using aprox. 40 less Norco's a month with the patch.
When I first began the patch I felt great. I had been taking Norco 10/325 for a few years for my lumbar and cervical herniations from a drunk driver hitting me in the rear at 50 mph while I was sitting at a traffic light. The Norco recently began to not rid me of all pain. Dr. put me on the patch and it worked very well after a few days. I have not really had any bad side effects that are bothersome but over the past 2 weeks I am getting incredible hip pain at night when I sleep on whichever side I am sleeping on at the time. I end up tossing and turning all night. I am not sure if it's a medication issue or if I am just sleeping much better and longer on each side and that is causing the pain. The Butrans seems to rid me of my back pain but it almost seems like it doesn't reach my legs??? Any ideas are welcome.
Other than that the only other issue I have is that I live in So. Florida and it is hard to keep the patch out of the sun. I understand that the patch may dispense more medication than prescribed if you sun bathe or have heat applied to it, i.e.: heating pads etc.
I called the Butrans customer service line and they were quite helpful and educational. They sent my pharmacist patches to replace the ones that fell off in the beginning and also answered all of my questions at the time.